Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What is treatment for constant secretion running down throat causing vomiting and choking?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5848 Questions
Question
I HAVE A SEVERE NOSE PROBLEM ..MY NOSE ON LEFT SIDE KEEP RUNNING DOWN MY THROAT ..CHOKING ME ..EVEN WHEN IM UP OR LAYING .DOWN .. I HAVE TRIED BENEDRYL..ONLY LAST FOR A LITTLE WHILE ..IT FILLS UP AND HARD TO BLOW OUT WHEN I DONT TAKE ALL KINDS OF OVER THE COUNTER REMIDIES..WHAT CAN I DO IT MAKES ME FEEL LIKE I HAVE TO VOMIT .IT RUNS SO FAST ...THANK U
Posted Sun, 5 Jan 2014 in General Health
 
 
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: Please, see an ENT specialist! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these constant secretions running down the throat from your nostrils and all the troubling symptoms this has caused you.. After a careful review of the information you have provided and taking into consideration your history of allergies, I think chronic allergic rhinitis could be at the origin of this problem. Allergic rhinitis is generally managed with antihistamines like Benadryl and a control of the local conditions that easily provoke the attacks like cold, dust, pollen etc. However, given the fact that just a single nostril is at the root cause of this problem now raises the suspicion of a probable complication resulting from the repeated local bouts of inflammation. Repeated attack episodes of rhinitis can lead to polyps. Nasal polyps are excessive tissue growth in the airway passages. This causes excessive secretions that drain either to the back of the throat or to the outside. In your case, it drains to the back of the throat and is responsible for most of these reported symptoms. At ties, it also causes difficulties in breathing. If for real this is the case, no amount or remedies would be able to resolve the problem. This is even more likely because it is no longer affecting both nostrils to the same extend which makes a possible local complication more plausible. A careful examination and probable imaging studies would be necessary to understand exactly what isn't going right in this particular nostril. For this It would be best to get consulted by an ENT specialist. At times, a minor procedure may be needed to re-establish maximum patency and minimize excessive secretions and drainage in this nostril. I hope you find the above information helpful and guiding. Thank you so much for using our services and I wish you the best of health. Please, feel free to ask for clarifications if need be. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
 
Follow-up: What is treatment for constant secretion running down throat causing vomiting and choking? 22 hours later
IF THEY ARE POLYPS..IS THERE AN ANTIBIOTIC THAT CAN SHRINK THEM ..COULD IT BE BECAUSE I HAVE HEAT ON IN HOUSE THAT CAN MAKE IT WORSE...COULD WATER PILL I TAKE CAUSE THESE PROBLEMS ..THANKS DOC DOC CAN I TAKE ALLEGRA D TO STOP THE FLEM FROM CHOCKING ME ..AND WHAT CAN SHRINK POLYPS..IN MY NOSE..
 
 
Answered by Dr. Chobufo Ditah 25 hours later
Brief Answer: Water pill/heat not a cause,antibiotics of no help Detailed Answer: Hi and thank you for following up with me. Water pills, and heat are not possible causes of polyps. Also Antibiotics have no effect on this. Yes Allegra can help decrease the phlegm and offer some mild relief. But my strongest suspicion is that you need proper examination, investigation and management. Also, we cannot for sure say it can only be a polyp. However it is likely and would need examination and investigations for confirmation. It is only after this that we can make specific recommendations. Please, get consulted by an ENT specialist. I wish you well.I hope you find this information useful. thank you so much for using our services and feel free to request for more information if needed. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor